BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Back to Search Results |
| Catalog Number |
28-N4-42-204-38U |
| Medical Device Problem Code |
Device Endoleak (4074)
| Health Effect - Clinical Code |
Clinical Endoleak (4843)
| Date of Event |
07/23/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This complaint was involved with two devices.Device 1 is being reported under mdr-2247858-2025-00200, and device 2 is being reported under mdr-2247858-2025-00201.Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
"on (b)(6) 2025 subject presented a chronic dissection; details of the procedure are still pending from the site, however, the site did report a type iiia endoleak confirmed by ct at index procedure; site reported this as related to procedure and device.Prior to the procedure the site stated that the subject had an acute on chronic dissection involving juxta superior mesenteric artery aorta extending distally into right external iliac artery and into distal superior mesenteric artery.Following the index procedure, the site reported that the patient developed a small ileus ((b)(6) 2025 - reported as related to procedure), ct scan showed an intramural hematoma along the aortic arch ((b)(6) 2025 - reported as related to procedure), ct scan showed a left pleural effusion with compressive atelectasis of the lingula and left lower lobe ((b)(6) 2025 - reported as related to procedure), ct scan showed a treoperitoneal and pelvic hematoma ((b)(6) 2025 - reported as related to procedure) and significant post-op pain ((b)(6) 2025 - reported as related to procedure)." patient outcome: "pending completion of data entry and site was asked to upload all imaging and provide source documentation.".
Additional Manufacturer Narrative
This complaint was involved with two devices.Device 1 is being reported under mdr-2247858-2025-00200 and device 2 is being reported under mdr-2247858-2025-00201.All relevant device history records (dhrs) for the relay pro nbs (n4) thoracic stent-graft system - device 1 ((b)(6)) with final assembly lot# 2503270330 and relay pro nbs (n4) thoracic stent-graft system - device 2 ((b)(6)) with final assembly lot# 2502180282, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show device 1 received the required sterilization dose on april 05, 2025 and device 2 received the required sterilization dose on february 24, 2025.There were no nonconformances or reworks in relation to devices 1 or 2.A review of the device history records showed no issues were found during the manufacture of the devices.The pre-case plan was not provided for evaluation; the intra-op imaging was available, and no post-op ct was provided.Review of the intra-op ct dated 07/23/2025 shows the deployed stent graft device in a well positioning and the aneurysm diameter post deployment.It is observed the device diameter reduction at the level of the aortic arch area; this might have occurred due to the stent graft deployed in the dissection true lumen.The aneurysm growth could not be determined since no pre-case ct imaging was provided.The complaint narrative reports a type iiia endoleak, however, review of the intra-op imaging shows no evidence of an endoleak between the two deployed grafts.Based on the two grafts selection for the case, the diameter for overlapping between the grafts was appropriate and based on the intra-op imaging, the overlapping between both graft were per the requirements in the ifu.Without the post-op imaging, further evaluation to confirm the presence of a type iiia endoleak could not be performed.The patient suffered from the following post-op conditions:
· ileus - temporary and painful lack of movement in the bowel, intestinal obstruction.· aortic intramural hematoma (imh) - blood accumulation within the aortic wall.· left pleural effusion - excess fluid in the pleural space surrounding the left lung, which can cause breathing difficulties and chest discomfort.These conditions are not related to the reported failure of type iii endoleak.In conclusion, a review of the device history records showed no issues were found during the manufacture of the device.Without the post-op imaging for evaluation, the reported type iii endoleak could not be confirmed.The root cause of the suspected type iii endoleak post-procedure could not be determined.